Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

On diffusion in an external field and the adjoint source problem


Author: Julian Keilson
Journal: Quart. Appl. Math. 12 (1955), 435-438
MSC: Primary 35.0X
DOI: https://doi.org/10.1090/qam/67326
MathSciNet review: 67326
Full-text PDF Free Access

Abstract | Similar Articles | Additional Information

Abstract: If diffusion in an external field is described by $ \partial \rho /\partial t = D{\nabla ^2}\rho - \rho /\tau - \nabla \cdot \left( {F\left( r \right)\rho } \right)$, the function $ \gamma \left( {{r_0}} \right)$ describing the probability that a particle at $ {r_0}$ will reach a collector surface before decaying or being absorbed by other surfaces satisfies the equation $ D{\nabla ^2}\gamma - \gamma /\tau + F\left( r \right) \cdot \nabla \gamma = 0$. This equation has no singularity to disturb any geometric symmetry available. Boundary conditions on $ \gamma \left( r \right)$ at the collector surface and other influencing surfaces are derived and shown to be independent of the external field. The boundary conditions at the secondary surfaces are homogeneous. The collector surface boundary condition is inhomogeneous.


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35.0X

Retrieve articles in all journals with MSC: 35.0X


Additional Information

DOI: https://doi.org/10.1090/qam/67326
Article copyright: © Copyright 1955 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website